Can high cortisol make skin constantly reddish and sort of hot?
Hello, I am new to this forum. I apologize English is not my first language (I'm writing from Italy)
Maybe you might sugegest me something to do about my problems.
I've had several problems in the last 2 years concerning:
- insomnia (difficulties in falling asleep and in staying asleep),
- I am slightly hypoglycemic (im doin the diet, 4-5 meals a day)
- skin that is nearly always reddish and feels hot (face, trunc, upper part of legs - till knees)
- tachicardia and higheer blood pressure: i used to have very low blood pressure not even if still not high it raised.
- my period has nearly desappeared but several gynecologysts think it is not related to menopause (i've just turned 43). Tests are not bad either concerning this field.
I've checked 24h cortisol and it was fine. No other controls have been made. The endo thought it could be a carcinoid because at night i had random periods of hot flushing but nothing appeared from those tests.
REcently after calming down i started sleeping better and have less flushes.
My skin is still reddish though. My hands skin is thin though and looks dehydrated. I tend to urinate much more than i used to.
I know now for sure that stress made my condition worse. If i stress out i get flushes, if i stay calm i have much less problems.
Since doctors checked allergies and immune problems but nothing seems to show, today I decided to have ATCH checked. In a few days i will check again 24h cortisol.
I wonder if you could give any suggestion concerning my situation.
Could this be Cushing? Doctors seems very not keen in thinking it might be because it is rare...
Tests showed nothing anywhere... up to now.
Has anyone experienced problems like these in relation to stress?
I thank you in advance for your kindness.
You appear to have many symptoms of Cushing's and sadly, it is not as rare as the doctors think. I had it myself. It is possible to have it and have a normal 24 hour cortisol - did you keep the jug cold the entire time? Did the lab process it while it was cold? Was there preservative and was it the proper preservative? It can also be cyclical and you were not high that day - or like me, I was so high at night and so low during the day, my average was ok, but I was still very sick. Also, 24 hour urine (and saliva) are free type of cortisol and that type can be impacted by estrogen, medications and other things so you really need a specialist.
I personally just don't buy the *stress* excuse unless one has a real situation where the stress is ongoing and can be identified - but a blanket cause of stress if kinda bull to me but I am not a doctor.
You can look at my pictures and see how I used to have a lovely red face...
Thank you very much for your comment. I will make sure to keep the urine cold and to collected it in a low estrogen period.
Has progesterone impact on Cushing too? During the central days of the Cycle i am nearly normal just that light redness that i see go away if i have my finger press my skin (vasodilatation?) The last 12 days i felt nearly normal then 2 days ago it started again.
Maybe it is because of estrogens not progesterone...
I don't know about progesterone - it could be... and there are lists that can be checked if you search.
The doctor can check a level of cortisol binding globulin - CGB if he really wanted to know the impact on free cortisol it is not like it is unknown. Usually only experts know to run the test. It is best to test at various times and over time to get a handle on how the body is - as in sometimes by the time you feel things, you could be over the surge or just going into it?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.